Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2005, 2:59 AM CDT for Dent County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 21, 2005, 4:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 210759
SVRSGF
MOC065-210900-
/O.NEW.KSGF.SV.W.0020.050421T0759Z-050421T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN CENTRAL MISSOURI.
* UNTIL 400 AM CDT.
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF SALEM...OR 29 MILES SOUTH OF
STEELVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN DENT COUNTY...INCLUDING THE TOWNS OF TURTLE AND
GLADDEN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3762 9137 3760 9151 3742 9150 3742 9123
3748 9130 3750 9132
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 210816
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT THU APR 21 2005
MOC065-210900-
/O.CON.KSGF.SV.W.0020.000000T0000Z-050421T0900Z/
DENT MO-
316 AM CDT THU APR 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DENT COUNTY UNTIL 400
AM CDT...
AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES NORTHWEST OF BUNKER...OR 30 MILES
SOUTH OF STEELVILLE...AND MOVING SOUTHEAST AT 10 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN DENT COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3763 9136 3760 9145 3742 9138 3742 9123
3748 9130 3750 9132
$$
CRAMER000
WWUS53 KSGF 210828
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 AM CDT THU APR 21 2005
MOC065-210838-
/O.CAN.KSGF.SV.W.0020.000000T0000Z-050421T0900Z/
DENT MO-
328 AM CDT THU APR 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR DENT COUNTY HAS BEEN
CANCELLED...
AT 325 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3763 9136 3760 9145 3742 9138 3742 9123
3748 9130 3750 9132
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:00 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 21, 2:00 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT THU APR 21 2005 .DISCUSSION... INTERESTING FORECAST SETTING UP IN THE SHORT TERM PERIOD AS A RATHER STRONG SHORTWAVE WILL GRADUALLY SHIFT EAST AND THEN SOUTHEAST THROUGH THE AREA. CURRENTLY WE HAVE TWO MAIN AREAS OF CONVECTION ONGOING. THE FIRST ACROSS EASTERN MISSOURI AND JUST INTO THE FAR EASTERN PORTION OF OUR CWA. THESE STORMS WERE FORMING IN A NARROW BAND OF HIGHER DEWPOINTS OVER EASTERN MISSOURI ALONG A SURFACE BOUNDARY AND LIKELY OUTFLOWS FROM EARLIER CONVECTION ACROSS THIS AREA. STORMS WHICH OCCURRED ACROSS SOUTH CENTRAL KANSAS EARLIER HAVE DISSIPATED ALMOST COMPLETELY AS LOW LEVEL JET KICKED IN AND DEVELOPED STRONG TO SEVERE CONVECTION ALONG WEST/EAST SURFACE FRONT IN NORTHERN KANSAS/MO. DEWPOINTS OVER SOUTH CENTRAL KANSAS BEHIND OUTFLOW HAVE DROPPED INTO THE 40S HOWEVER THESE SHOULD RECOVER LATER TODAY WITH MID 60 DEWPOINTS SOUTH ACROSS OKLAHOMA. LOOKS LIKE INSTABILITY MAY BE GREATER THIS AFTERNOON THAN 00Z NAM GUIDANCE WOULD INDICATE WITH CONVECTION TO THE WEST FALLING APART. YESTERDAYS FORECAST SOUNDINGS INDICATED CAPES OF AROUND 3000 J/KG ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON AND EARLY EVENING WITH CURRENT FORECAST SOUNDINGS FROM 1500 TO 2000 J/KG. WITHOUT MORNING CONVECTION OUT WEST WILL PROBABLY SEE TEMPERATURES IN THE UPPER 70S TO AROUND 80 THIS AFTERNOON WITH DEWPOINTS RISING INTO THE LOW TO MID 60S AHEAD OF THE FRONT WHICH WILL PRODUCE CAPES OF 2500 TO 3000 J/KG. THE COLD FRONT WILL PUSH EAST TODAY ACROSS KANSAS AND INTO EASTERN KANSAS BY LATE IN THE DAY. WOULD EXPECT THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON AHEAD OF THE FRONT AND COULD RAPIDLY BECOME SEVERE GIVEN THE AMOUNT OF INSTABILITY. AFTERNOON/EVENING SOUNDINGS WOULD DEFINITELY SUPPORT LARGE HAIL AND WITH HELICITIES OVER WESTERN CWA AROUND 250 THERE IS ALSO A POTENTIAL FOR ISOLATED TORNADIC SUPERCELL DEVELOPMENT. PLAN IS TO MENTION LARGE HAIL AND ISOLATED TORNADOES IN THE MORNING HAZARDOUS WEATHER OUTLOOK...AND SEVERE STORMS IN GRIDS. WOULD EXPECT THE CONVECTION TO QUICKLY PUSH EAST ACROSS THE CWA TONIGHT AS A NORTHERN STREAM KICKER SHORTWAVE FORCES FIRST SHORTWAVE INTO NORTHWEST MISSOURI AND SURFACE FRONT THROUGH THE AREA. HAVE SKY CLEARING OUT BRIEFLY BEHIND THIS INITIAL WAVE WITH CLOUDS MOVING BACK INTO THE AREA WITH THE UPPER LEVEL FEATURE. DONT HAVE THUNDER WITH THIS FEATURE BUT KEPT LOW SHOWERY POPS IN FOR FRIDAY WITH BEST MOISTURE TO THE NORTH. MAJOR STORY AFTER THE SEVERE STORM POTENTIAL TODAY/TONIGHT WILL BE WITH THE COLD TEMPERATURES RETURNING OVER THE WEEKEND. NORTHERN STREAM SHORTWAVE FROM CANADA WILL HELP DROP A MUCH COLDER AIR MASS INTO THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT. CWA WILL LIKELY BE ON THE WESTERN FRINGES OF THIS AIR MASS BUT WILL STILL SEE TEMPERATURES PROBABLY DROP BACK INTO THE 30S BOTH FRIDAY AND SATURDAY NIGHT. CERTAINLY DONT SEE A HARD FREEZE POTENTIAL...BUT FROST LOOKS LIKE A DECENT BET FOR SATURDAY NIGHT...ESPECIALLY IN FAVORED VALLEYS. FRIDAY NIGHT SHOULD STAY TOO MIXED FOR FROST DEVELOPMENT AS COLDER AIR WILL BE ADVECTING IN WITH DECENT NORTHWEST WINDS. CURRENT GRIDS HAVE THIS HANDLED WELL AND NO CHANGES MADE AT THIS TIME. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...NOW THAT MCS IS UNDERWAY OVER EXTREME SOUTHERN KANSAS...WILL GO AHEAD AND ADD TEMPO STORM GROUPS TO BOTH JOPLIN AND SPRINGFIELD. THERE SEEMS TO BE A WEAKENING TREND ON RADAR IMAGES...BUT EXPECT AT LEAST SOME BRIEF HEAVY RAIN TO MAKE ITS WAY INTO OUR AREA THROUGH EARLY MORNING. COULD SEE ANOTHER ROUND OF STORMS WITH FROPA LATE IN THE FORECAST PERIOD...AND WILL INCLUDE MENTION OF PRECIP DURING AFTER 22Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Apr 20, 9:30 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CDT WED APR 20 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 930 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER 1 AM...MAINLY NORTH AND WEST OF A JOPLIN TO OSAGE BEACH LINE. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING OVER PORTIONS OF THE OUTLOOK AREA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATLY DIMINISHED IF LOW CLOUDS FROM MORNING PRECIPITATION LINGER THROUGHOUT THE AFTERNOON. UNSEASONABLY COLD TEMPERATURES ARE EXPECTED OVER THE WEEKEND. DEPENDING ON THE LOCATION OF THE SURFACE HIGH PRESSURE SYSTEM...MORNING LOW TEMPERATURES MAY BE COLD ENOUGH FOR FROST OR POSSIBLY EVEN A FREEZE SATURDAY AND SUNDAY NIGHT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI SHOULD RELAY ANY REPORTS OF HAIL AND DAMAGING WINDS OVERNIGHT TO THE NATIONAL WEATHER SERVICE THROUGH NORMAL REPORTING PROCEDURES. IN ADDITION...SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/FOSTER
In the hours before
Special weather statement, Apr 21, 1:45 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CDT THU APR 21 2005 MOZ083-210730- DENT- 145 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DENT COUNTY UNTIL 230 AM CDT... AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VIBURNUM...OR 21 MILES SOUTH OF STEELVILLE...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CRAMER
Special weather statement, Apr 21, 2:20 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT THU APR 21 2005 MOZ098-210815- SHANNON- 220 AM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR SHANNON COUNTY UNTIL 315 AM CDT... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BUNKER...OR 33 MILES SOUTH OF STEELVILLE...AND MOVING SOUTH AT 25 MPH. THIS STORM WILL BEGIN TO AFFECT NORTHERN SECTIONS OF SHANNON COUNTY...INCLUDING THE COMMUNITY OF ROUND SPRING. THIS STORM WILL BE... NEAR EMINENCE BY 310 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 63 min |
| Apr 21, 4:15 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Apr 21, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
| Apr 21, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| Apr 21, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 37 min |
| Apr 21, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 54 min |
| Apr 21, 6:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 21, 6:59 PM CDT | Tornado Warning | SGF | Maries | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.